Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fever
Feb 18, 2014

Hi, I just started my hiv treatment with (efavirenz, lamivudine, tenofovir) on 30th jan. The next day I began having fever which went as high as 38.7. Once I consulted my doctor, he said paracetamol could be consumed and that low grade fevers are common. Once I took paracetamol the fever subsided. However, the fever keep recurring and then going to normal temperature ever since. So some days I'm ok, other day I have fever with a temp of 37.5 to 38. Is it common? Hence the fever makes me feel all weak and affects my work. I am seeing my doctor again in a few days to see if the meds are suitable. But just thought a second opinion would be good.

Response from Dr. Young

Hello and thanks for posting.

Fever is common, and there are many possible causes of fever among people living with HIV and starting therapy- ranging from drug reactions to immune reconstitution reaction. Low dose paracetamol is ok to take, and if this controls the fever, this suggests (but doesn't prove) that the cause isn't serious.

I'd certainly suggest speaking to your doctor (ie., don't wait for the appointment) if you have any concerns.

Be well and let us know how things turn out. BY



Previous
HIV RESULT
Next
tb...urgently please

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement